Alert archive / New York / Heat Advisories in 2021
Heat Advisory 8, NWS Binghamton, NY
NWS Binghamton, NY issued this heat advisory at Aug 24, 2021, 2:27 PM EDT for 14 counties in New York. It took effect at Aug 25, 2021, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2021, 2:27 PM EDT (18:27 UTC)
- In effect from
- Aug 25, 2021, 11:00 AM EDT
- Expired
- Aug 25, 2021, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Binghamton, NY
Counties Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 53 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
605 WWUS71 KBGM 241827 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 227 PM EDT Tue Aug 24 2021 NYZ009-015>018-022>025-036-037-044-045-055-056-251830- /O.NEW.KBGM.HT.Y.0008.210825T1500Z-210825T2300Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland- Chenango-Tioga-Broome- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Owego, Waverly, and Binghamton 227 PM EDT Tue Aug 24 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY... * WHAT...Heat index values up to 99 expected. * WHERE...Much of Central New York including Oneida, Yates, Seneca, Cayuga, Onondaga, Steuben, Schuyler, Chemung, Tompkins, Madison, Cortland, Chenango, Tioga, and Broome counties. * WHEN...From 11 AM to 7 PM EDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Anyone overcome by heat should be moved to a cool and shaded location. && $$
3 follow-up statements
244 WWUS71 KBGM 250141 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 941 PM EDT Tue Aug 24 2021 NYZ009-015>018-022>025-036-037-044-045-055-056-252300- /O.CON.KBGM.HT.Y.0008.210825T1500Z-210825T2300Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland- Chenango-Tioga-Broome- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Owego, Waverly, and Binghamton 941 PM EDT Tue Aug 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY... * WHAT...Heat index values up to 98 expected. * WHERE...Seneca, Tioga, Broome, Northern Oneida, Cortland, Onondaga, Tompkins, Chenango, Chemung, Madison, Southern Oneida, Steuben, Yates, Schuyler and Southern Cayuga counties. * WHEN...From 11 AM to 7 PM EDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
893 WWUS71 KBGM 250725 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 325 AM EDT Wed Aug 25 2021 NYZ009-015>018-022>025-036-037-044-045-055-056-252300- /O.CON.KBGM.HT.Y.0008.210825T1500Z-210825T2300Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland- Chenango-Tioga-Broome- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Owego, Waverly, and Binghamton 325 AM EDT Wed Aug 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... * WHAT...Heat index values up to 98 expected. * WHERE...Seneca, Tioga, Broome, Northern Oneida, Cortland, Onondaga, Tompkins, Chenango, Chemung, Madison, Southern Oneida, Steuben, Yates, Schuyler and Southern Cayuga counties. * WHEN...From 11 AM this morning to 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
958 WWUS71 KBGM 251913 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 313 PM EDT Wed Aug 25 2021 NYZ009-015>018-022>025-036-037-044-045-055-056-261915- /O.NEW.KBGM.HT.Y.0009.210826T1500Z-210826T2300Z/ /O.CON.KBGM.HT.Y.0008.000000T0000Z-210825T2300Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland- Chenango-Tioga-Broome- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Owego, Waverly, and Binghamton 313 PM EDT Wed Aug 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY... * WHAT...Heat index values up to 98 expected through this evening. Heat index values up to 99 expected Thursday. * WHERE...Northern Oneida, Yates, Seneca, Southern Cayuga, Onondaga, Steuben, Schuyler, Chemung, Tompkins, Madison, Southern Oneida, Cortland, Chenango, Tioga and Broome counties. * WHEN...For the first Heat Advisory, until 7 PM EDT this evening. For the second Heat Advisory, from 11 AM to 7 PM EDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this heat advisory went out at Aug 24, 2:20 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 24, 2:20 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 220 PM EDT Tue Aug 24 2021 .SYNOPSIS... Clouds and fog this morning will give way to sunshine later today, as high pressure returns to the region. Hot and humid conditions expected Wednesday and Thursday with a chance for isolated to scattered afternoon thunderstorms. && .NEAR TERM /THROUGH WEDNESDAY/... 4 AM Update... High pressure/ridging builds into the region today. After some clouds and fog dissipate later this morning, there should be plenty of sun today with highs well into the mid to upper 80s in our urban spots and heat indices near the 90F mark. Temperatures fall back into the 60s under clear skies Tuesday night, with patchy fog expected once again. High pressure remains in control on Wednesday and temperatures become a bit warmer. It is possible that a heat advisory may be needed for Wednesday across parts of Central NY, as the heat index may get over 95F in some urban locations. There may be some relief from the heat in the afternoon/evening Wednesday with a low chance for thunderstorms. Forecast soundings are showing CAPE values over 2000 J/kg by mid Wednesday afternoon, and would not be surprised to at least see some storm development the convergent lake breeze. Think most of the area remains dry, especially across our southeastern zones, but the Finger Lakes Region will probably see at least isolated thunderstorms develop in the afternoon and persist into the early evening. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... 330 AM update... A weak upper level disturbance may spark off a shower or thunderstorm Wednesday evening, though the chances look a little better on Thursday as another disturbance rolls through, this time with a weak cold front. Severe weather risk looks to be minimal as bulk shear looks rather weak (10-15 knots max), although instability will be on the high side (1000-1500 J/Kg MLCAPE). The above mentioned cold front is trending slower and weaker; so temperatures were bumped up several degrees Thursday afternoon with this update...now looking for highs 85-90, with even some low 90s still in the Wyoming Valley. Low level moisture increases again, with sfc dew points likely back into the low 70s...producing max heat indices well into the 90s across the lower elevations. The front washes out along or just south of the NY/PA border Thursday night, with any lingering showers or t'storm likely ending overnight. Muggy, with patchy fog around and lows in the mid to upper 60s. For Friday, the surface boundary remains in place near the Twin Tiers, and this should be a trigger for more isolated to scattered afternoon showers/storms to develop. Slightly cooler and less humid (especially for CNY) with forecast highs in the low to mid-80s and dew points falling back into the 60s by afternoon (except the Wyoming Valley, which will still see highs near 90 and dew points around 70). A slight chance for a shower or storm Friday night, with that front still nearby. Perhaps slightly cooler and less humid, with forecast lows in the upper 50s to mid-60s. && .LONG TERM /SATURDAY THROUGH MONDAY/... 330 AM Update... Upper level heights begin to rise again by Saturday as a surface warm front pushes in from the southwest. Current model data suggests this front gets hung up east of I-81, across the Catskills and Poconos, with an easterly maritime flow here. With the front still potentially bisecting our CWA, kept in chance pops for more afternoon showers and t'storms. Still warm and humid, especially along and west of I-81; with highs 80-85..likely staying in the 70s further east. Expect much of the same for Sunday, although the warm front may try to lift a little further off to the north and east...perhaps clearing much of our forecast area. Very warm and humid air mass remains in place, with scattered afternoon and evening t'storms around once again. Shear is looking light, but there will be plenty of instability around. Model guidance is in fairly good agreement that a stronger cold frontal boundary will approach from the west during the day on Monday. Stuck close to the ensemble, blended guidance (NBM) which gave high chance to low end likely PoPs for showers and t'storms Monday afternoon. Otherwise, still partly sunny warm and humid with highs in the low to mid-80s. The timing or strength of the front could still chance this far out, so well continue to monitor the latest trends. Deep layer shear does increase somewhat just ahead of this boundary, up to around 20-25 kts. If current timing holds, next Tuesday could see drier weather, lower humidity and more seasonable temperatures. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Clear skies, a rare treat of late, will persist this afternoon and evening. However, with dewpoints only mixing out to the lower 60s, and light winds, we'll have a good setup for valley fog late tonight into Wednesday morning. ELM will be most impacted, as always, with MVFR restrictions starting as early as 06-08Z, and LIFR around dawn. Brief IFR restrictions are also likely at BGM, and light fog/MVFR at ITH around dawn. Then it's back to VFR conditions through Wednesday, with a very low chance of a shower or thunderstorm popping up during the afternoon (probability 20 percent or less). Outlook... Wednesday Evening...Mainly VFR conditions expected. May see early morning fog at ELM heading into Thursday morning. Thursday through Sunday: Mainly VFR. A few afternoon and evening showers or thunderstorms may cause brief restrictions, and fog will be possible each morning. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MPK NEAR TERM...MPK SHORT TERM...MJM/MPH LONG TERM...MJM/MPH AVIATION...MPH
Hazardous weather outlook, Aug 24, 3:17 AM EDT, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 317 AM EDT Tue Aug 24 2021 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-250730- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 317 AM EDT Tue Aug 24 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hot and humid conditions are expected through the middle of the week with heat indices peaking in the upper 80s to mid 90s. Heat Advisories may be needed for portions of central NY Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Heat Advisories in New York, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.